MAUDE Adverse Event Report: MEDTRONIC, INC. PATIENT CABLE; CABLE, TRANSDUCER AND ELECTRODE, PATIENT, (INCLUDING CONNECTOR)

MEDTRONIC, INC. PATIENT CABLE; CABLE, TRANSDUCER AND ELECTRODE, PATIENT, (INCLUDING CONNECTOR)
Model Number 5487
Medical Device Problem Codes Capturing Problem (2891); Material Integrity Problem (2978)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a revision procedure, two days after a patient was given a temporary external pacer, the cables did not work as pacing from the external temporary pacer did not occur.It was noted that whilst testing the lead with alligator clip cables to a programmer, the impedance and threshold readings were normal however when connecting these cables, the patient experienced asystole.The external temporary pacer was at max output at 100 beats per minute (bpm) although there was no capture.The cable was changed out for an alternative cable from the same lot which gave the same result.A different external temporary pacer with a second set of wires was used and still showed no capture.In the event the lead that was previously implanted was used to continue to pace the unit until the clinician was ready to implant on the other side.The cables have been discarded.No further patient complications have been reported as a result of this event.

Brand Name
PATIENT CABLE
Common Device Name
CABLE, TRANSDUCER AND ELECTRODE, PATIENT, (INCLUDING CONNECTOR)
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key10552689
Report Number2182208-2020-01931
Device Sequence Number14239469
Product Code DSA
UDI-Device Identifier00643169307339
UDI-Public00643169307339
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number5487
Device Catalogue Number5487
Device Lot Number779420001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age62 YR